MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLUORO-4¿ SILICONE URETERAL STENT; URETERAL STENT (SILICONE)

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FLUORO-4¿ SILICONE URETERAL STENT; URETERAL STENT (SILICONE)
Model Number 233724
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ureteral stent was broken into three pieces during removal.The device was implanted on (b)(6) 2021 and removed on (b)(6) 2021.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.1 sample was confirmed to exhibit the reported failure.A potential root cause for this failure could be packaging pattern not followed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "directions for use: (open end) 1.Prior to removing guidewire from hoop, inject sterile water through port to activate lubricious coating.2.Pass the guidewire flexible tip beyond the obstruction to the renal pelvis.Note: tortuosity in the obstructed ureter can often be resolved using the guidewire and open end ureteral catheter in combination.3.Pass the stent over the guidewire through the cystoscope, advancing it into the ureter with the push catheter under direct vision.Assistant holds the guidewire in position to prevent advancement of the wire into the renal parenchyma.4.Watch for the distal end of the stent at the ureterovesical junction.Stop advancement of the stent at that point.Assistant removes the guidewire as the operator holds the stent in position with the push catheter.The retention coil will form spontaneously.Carefully remove the push catheter from the cystoscope.Preloaded stent with clamp 1.Prior to removing guidewire from hoop, inject sterile water through port to activate lubricious coating.2.Place guidewire into distal (bladder) end of stent.Advance guidewire to the proximal end of the stent.If stiff end of guidewire is used, do not allow guidewire tip to extend past proximal tip of stent.(this will help keep stent in place for insertion.) 3.Place push catheter on guidewire until it abuts distal end of stent.4.Place small white clamp at most distal end of push catheter and clamp securely (see fig.1).This will ensure correct positioning of stent on the push catheter during insertion procedure.5.Insert stent.6.When placement is complete, release clamp by pushing top portion back and remove from push catheter (see fig.2).7.Hold push catheter and remove guidewire.The stent retention loop will form spontaneously.Then carefully remove push catheter from cystoscope.Note: 1.Final adjustment, if necessary, can be made with endoscopic forceps.Stents can be removed easily by gentle withdrawal traction using endoscopic forceps.2.Fluoroscopy facilitates stent placement; however, standard radiography may be used.3.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations." the actual/suspected device was inspected.

Brand Name
BARD® FLUORO-4¿ SILICONE URETERAL STENT
Common Device Name
URETERAL STENT (SILICONE)
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key12782465
Report Number1018233-2021-07106
Device Sequence Number20271064
Product Code FAD
UDI-Device Identifier10801741011716
UDI-Public(01)10801741011716
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K823487
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2025
Device Model Number233724
Device Catalogue Number233724
Device Lot NumberNGFN4306
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer04/29/2022
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown